Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
I feel quite at home on here, which is quite a nice feeling as its often like people dont and cant understand how your feeling and how bad ibs really is.Iv suffered with it really bad for about the last three years and have visited the doctor a number of times. AT first i thought i had a wheat intolerance but after cutting it out my diet i found out it was actually yeast, which is also a big struggle for to cut it out my diet. So i was tested for celiac but it came back negative, and just recently my doctor has prescribed me with peppermint tablets but they do not seam to make a difference, i have Diarrhea every day a few times a day and i find it really hard to carry on with a normal life. Is there really anything the nhs can prescribe to make it better?
 

·
Registered
Joined
·
14,427 Posts
G Welcome! Have you tried taking Calcium Carbonate supplements? Many say they have firmer BM's with calcium carbonate. See our Diarrhea Forum here for more info about that (See Linda's Calcium Thread thumbtacked to the top of that Forum) and other ways to help D.The site navigator is at the bottom right of every page.Or just click here to get to the Diarrhea Forum:http://www.ibsgroup.org/forums/index.php?a...amp;s=&f=10Just so you know Peppermint tabs are good as a natural smooth muscle relaxer and can help with cramps/pain. They really don't help D (diarrhea).
 

·
Registered
Joined
·
120 Posts
Sorry to hear that you have what we all seem to have with bad days of diahrrea, some times you seem to feel a bit better than bam it hits bad.The peppermint is only for wind or gas and do not help with Diarrhea, you need to take anti D tablets that is the only way to control it.Also be careful if you eat something and find you have to race to the loo. What works for some does not work for others so you need to try what ever someone says helps them as that is the only way you have of trying to help yourself as doctors do not care how you are affected by it as they do not know what it is like.I get angry that they just say take the tablets goodbye.I seem to of been going through a period of not being as bad as I was before, I am not eating anything any different, so who knows why this seems to happen.I have had so many tests from the Doctors and also specialists and nothing has showed up as to why I have it.The specialist just says it is IBS and doctors says Chronic D.I was told to cut this out and do food diaries and still nothing really.I know I can't have citrus so don't or any fruit juices, as I can guarantee I will be in the loo.You just have to keep trying and just try not to get too upset and stressed as that seems to have a big impact on us who suffer, but you can not help getting stressed especially if you have to go out first thing in the morning I have to get up 2 hours before I go out and take a Anti D tablet the night before just to try and make sure I don't have a problem does not always work but if I have had a bad day and taken the anti d tablets I always take one at night as we do not want to get constipated, just don't take the tablets every day as then you will get constipated.Good luck and keep coming back tot the site.
 

·
Registered
Joined
·
1 Posts
To whom it may concern,I've had ibs for 19 yrs now.I take immodium on the days I have to go out.The dr's have said no on the celiac disease for me.He said I have pancreas malabsorption syndrome as well but was never tested for it.I know one thing I'm tired of it.
 

·
Registered
Joined
·
6,019 Posts
After 10 years of daily D, I began taking a supplement to address my cholesterol buildups and cardio health. With the exception of a handful of incidents--and always one offs!--I have been D free since the end of 1999. (Of course, neither the NHS nor your doctor will not be interested in supplements of any sort. There is no money in it for them.)Mark
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top